Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 172, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 28, 2000, 2:28 PM CDT for Pecos County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 28, 2000, 2:28 PM CDT (19:28 UTC)
- Expired
- Oct 28, 2000, 3:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 111 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 28, 11:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 281928
SVRMAF
TXC371-282030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT SAT OCT 28 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PECOS COUNTY IN TEXAS
* UNTIL 330 PM CDT
* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 16 MILES WEST OF BAKERSFIELD...OR NEAR THE
INTERSECTION OF I-10 AND U.S. 67...MOVING EAST NORTHEAST AT 40
MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BAKERSFIELD AND GIRVIN.
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
WITH THIS SEVERE THUNDERSTORM.
A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THIS AREA.
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING...SO BE PREPARED TO ACT
QUICKLY IF A TORNADO IS SPOTTED.
LAT...LON 3109 10259 3078 10255 3084 10210 3101 10218
3109 10240What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 11:15 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 28, 11:15 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1115 AM CDT SAT OCT 28 2000 NOTICE TO CUSTOMERS...MEDIA...AND WFO/S ABQ AND LBB...BECAUSE OF THE SEVERE WEATHER THREAT AND STAFFING CONSIDERATIONS...ROUTINE PUBLIC PRODUCT ISSUANCE WILL BE SUSPENDED UNTIL THE THREAT OF SEVERE WEATHER ENDS ACROSS THE CWFA. ZONE AND STATE FORECASTS THIS AFTERNOON WILL BE IMPACTED. SORRY FOR ANY INCONVENIENCE THIS MAY CREATE...70. .MAF... TX...NONE. NM...NONE.
In the hours before
Special weather statement, Oct 28, 11:29 AM CDT, 2 hours 59 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1129 AM CDT SAT OCT 28 2000 HAZARDOUS WEATHER IS ONGOING OVER PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. PLEASE REFER TO LATER STATEMENTS AND WARNINGS FROM THE MIDLAND/ODESSA NWS OFFICE. 44
Special weather statement, Oct 28, 12:15 PM CDT, 2 hours 13 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1215 PM CDT SAT OCT 28 2000 TORNADO WATCH 764 HAS BEEN CLEARED FOR THE FOLLOWING COUNTIES... IN SOUTHEAST NEW MEXICO... EDDY TORNADO WATCH 764 REMAINS IN EFFECT UNTIL 400 PM CDT FOR THE FOLLOWING COUNTIES IN WEST TEXAS... ANDREWS...BORDEN...BREWSTER...CRANE...DAWSON...ECTOR...GAINES... GLASSCOCK...HOWARD...JEFF DAVIS...LOVING...MARTIN...MIDLAND... MITCHELL...PECOS...REAGAN...REEVES...SCURRY...TERRELL...UPTON... WARD...WINKLER AND IN SOUTHEASTERN NEW MEXICO... LEA 70
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 1:18 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 42 min |
| Oct 28, 1:31 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Oct 28, 2:57 PM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Oct 28, 3:18 PM CDT | Flash Flood Warning | MAF | Pecos, Reagan, Terrell | 3 hr |
| Oct 28, 3:28 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 62 min |
| Oct 28, 3:46 PM CDT | Flash Flood Warning | MAF | Glasscock | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.